Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

February 14, 2021Collier County, Florida

NWS Miami, FL issued this special weather statement at Feb 14, 2021, 3:35 AM EST for Collier County, Florida. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 14, 2021, 3:35 AM EST (08:35 UTC)
Expired
Feb 14, 2021, 4:30 AM EST
In force
55 min
Issued by
NWS Miami, FL

County Collier County, FL

The radar

The Miami radar (KAMX), 129 km from the middle of the area, began a volume at 08:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 00:00Z, 8.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 00:00Z on 2021-02-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 641 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 00:00Z on 2021-02-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
641 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

748 
WWUS82 KMFL 140835
SPSMFL

Special Weather Statement
National Weather Service Miami FL
335 AM EST Sun Feb 14 2021
 
FLZ069-070-140930-
Coastal Collier County FL-Inland Collier County FL-
335 AM EST Sun Feb 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
430 AM EST...

* At 335 AM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm near Cape Romano, or 10 miles south
  of Marco Island, moving north at 25 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Naples, Marco Island, Golden Gate Estates, Cape Romano, Belle
  Meade, Marco Island Airport, Naples Manor, Golden Gate, East
  Naples, Lely Resort, West Toll Gate On Alligator Alley, Vineyards,
  Royal Palm Hammock, North Naples, Lely, South Blocks Golde, Rookery
  Bay Aquatic Preserve, Picayune Strand State Forest, Port Of The
  Island and Intersection I-75 And Everglades Blvd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Although typically weak and short lived, a landfalling waterspout can
cause property damage and serious injury.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2582 8167 2589 8176 2605 8180 2628 8175
      2619 8143 2594 8151 2585 8155 2589 8163
TIME...MOT...LOC 0835Z 198DEG 23KT 2578 8175 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Feb 14, 2:44 AM EST, 51 minutes earlier.

Area forecast discussion, Feb 14, 2:44 AM EST, 51 minutes before
Area Forecast Discussion
National Weather Service Miami FL
244 AM EST Sun Feb 14 2021

.SHORT TERM (Today through Monday)...

A 500mb blocking ridge to our east continues to hang on, while
several vigorous short waves approach and ride over the ridge.
There is also a Bermuda high, which is keeping the low level flow
out of the south for now. Also, to the north, there sits a stalled
frontal boundary. This boundary has become a focus for
cyclogenesis as the shortwaves move across the area. With some
moisture being advected into the area in the low levels, and even
a weak jet at 250mb in the area, showers and thunderstorms have
been able to develop and move into the Gulf waters, and onshore
along the Gulf coast this morning.

This activity looks to continue for the first part of the day. By
midday today, the shortwave weakens as the upper level jet pulls
northward, and the dynamics across the area weaken. Even so, some
activity in the northern portion of the CWA in the Lake
Okeechobee area and Palm Beach County will continue to be
possible through most of the day, before moving out of the area
tonight. However, a small area of moisture and weak instability
will rotate around the surface ridge, and may bring some showers
to the Atlantic waters and adjacent coastline tonight.

Tomorrow/Monday should see mostly quiet weather through most of
the day. By the mid to late afternoon, the next short wave, which
should be much further to the north, will cause a surface low and
its accompanying frontal system to interact with the stalled
boundary, and begin to push it towards the area. This will once
again increase chances for showers and perhaps and isolated
thunderstorm by the end of the day. However, once again, the best
dynamics look to remain further north, over Central and North
Florida.

.LONG TERM (Monday Night through Saturday)...

After the relative lull on Monday, our weather once again becomes
unsettled Monday night through Tuesday night as a frontal system
over the Gulf of Mexico moves east into the Florida peninsula.
Ahead of the front, a surge of moisture from the Caribbean is
expected to move over South Florida, characterized by
precipitable water values around 1.75" (well above normal for this
time of year), and the right entrance region of a 100+ knot jet
stream over North Florida is progged to be situated over South
Florida. All these factors should lead to a marked increase in
precipitation area-wide, with locally heavy rainfall and a few
strong thunderstorms possible. The environment doesn't look highly
conducive for severe convection based on the latest model output.
Nevertheless, with modest wind fields, adequate low level
forcing, and instability, strong to severe storms certainly can't
be ruled out at this time.

The surface front is expected to stall around or just south of Lake
Okeechobee late Tuesday night/early Wednesday morning which is a
little farther south than previous model runs. This could result in
an earlier end to the heavier precipitation Tuesday night. The
jet stream and mid/upper level impulse to our north then pulls
away from the state on Wednesday as a strong mid-level subtropical
ridge builds back into the area from the east. The surface front
will respond to these changes by retreating northward during the
day on Wednesday as drier air begins to filter into the area from
the east and south. Enough moisture and instability could remain
around Lake Okeechobee and inland SW Florida for scattered showers
and a few thunderstorms, but the overall trend for Wednesday is
for improving weather conditions.

For the latter part of the week, Thursday looks mainly dry at this
time as the subtropical high exerts its greatest influence over the
area. However this will be short-lived as the persistent longwave
trough over central North America shifts east and supports a cold
front which is forecast by global models to move quickly down the
Florida peninsula and through South Florida on Friday. Models are
showing rather limited moisture return ahead of this front, so for
the time being we're expecting a narrow band of mostly light
precipitation as the front approaches on Friday, with clouds and
leftover light precipitation possible behind the front as the mid-
level trough axis lags well behind the front over the eastern Gulf
of Mexico. Drier and cooler air should then settle over South
Florida Friday night and to begin next weekend.

Temperatures will remain well above normal all the way through
Thursday despite the abundance of clouds and precipitation for a
good part of the period. Latest model trends still point to a
noticeable cool-down behind the front Friday night and Saturday,
a reminder that we're still in February. However, the continental
airmass moving in appears to be significantly modified compared to
the severe cold a lot of the nation will experience this week. Of
course, this can change and details will be ironed out as the
week progresses. At least for now, it looks like low temperatures
will be in the 40s and 50s and highs in the upper 60s to lower 70s
to start next weekend.

&&

.AVIATION(06Z TAFS)...
An area of low pressure is developing along a stalled frontal
boundary to the north. This is bringing moisture and instability
into the area tonight, in the way of SHRA and TS, mainly for the
Gulf waters and coast, but may affect the rest of South Florida to
a much lesser extent. Once this impulse clears out tonight and
tomorrow morning, conditions are forecast to improve. Even so,
SHRA and TS may still be possible in the northern portion of the
forecast area, especially around the Lake region.

&&

.MARINE...
A Bermuda high is forecast to remain in place, keeping the
southerly flow in place into next week. Several upper level
disturbances will move over the area over the course of the next
few days, which will bring chances for showers and maybe a few
thunderstorms. With the southerly flow,seas are forecast to remain
generally below 4 feet in the Atlantic, and up to 3 feet in the
Gulf waters. The wind, at times, may exceed 15 kts, which may
bring hazardous marine conditions for small craft. For now, small
craft should exercise caution in all South Florida waters for the
next several days at least.

&&

.BEACHES...
In general, the southerly wind, which is forecast to persist
through Tuesday, should cause more of a long shore current. By
Wednesday, the wind turns more southeasterly, which may increase
the risk of rip currents for the Atlantic beaches, especially near
Miami. A northeasterly swell of around 1 foot and the longshore
current may result in an enhanced risk of rip currents for the
Atlantic beaches.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            85  73  85  73 /  20  20  20  40
West Kendall     87  71  87  72 /  30  20  20  40
Opa-Locka        84  70  84  72 /  30  20  20  40
Homestead        84  71  84  72 /  20  20  20  40
Fort Lauderdale  85  72  85  73 /  30  20  20  40
N Ft Lauderdale  84  72  84  73 /  30  20  20  40
Pembroke Pines   86  72  86  73 /  30  20  20  40
West Palm Beach  84  70  84  70 /  40  20  20  40
Boca Raton       85  71  85  72 /  30  20  20  40
Naples           82  69  83  70 /  20  10  30  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Today through Monday and Aviation/Marine...13
Monday Night through Saturday...Molleda

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Feb 13, 6:00 PM EST, 9 hours 35 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
600 PM EST Sat Feb 13 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
141100-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
600 PM EST Sat Feb 13 2021

...STRONG SHOWERS/STORMS POSSIBLE OVERNIGHT...
...ELEVATED RIP CURRENT RISK EAST COAST BEACHES...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Rip currents: There is a moderate risk of rip currents for the
east coast beaches.

Thunderstorms: Thunderstorms will be possible overnight into the
morning hours. Primary hazards will be gusty winds and lightning.

Tornadoes: A brief tornado cannot be ruled out with the strongest
storms that develop overnight, with the highest risk across the
western half of South Florida.

Waterspouts: Waterspouts will be possible with the stronger showers
and storms that develop.

Wind: Locally gusty winds will be possible with showers and storms,
and a marginally severe wind gust cannot be ruled out, especially
across the western half of South Florida.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

As a weather disturbance continues to develop over the Gulf of
Mexico, showers and thunderstorms will remain possible into next
week. There is a marginal risk of severe storms on Sunday, especially
across the Lake region and northern Palm Beach County. The primary
hazards will be locally gusty winds and heavy rainfall/ponding of
water on roadways.

There will be an elevated rip current risk across the east coast
beaches of South Florida through at least this weekend.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Weinman

In the hours before

Special weather statement, Feb 14, 2:19 AM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Miami FL
219 AM EST Sun Feb 14 2021

FLZ069-070-140800-
Coastal Collier County FL-Inland Collier County FL-
219 AM EST Sun Feb 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
300 AM EST...

* At 219 AM EST, National Weather Service meteorologists were
  tracking strong thunderstorms along a line extending from 12 miles
  west of Naples to 11 miles west of Cape Romano to 37 miles south of
  Marco Island. Movement was northeast at 25 mph.

* Winds in excess of 45 mph and funnel clouds possible with these
  storms.

* Locations impacted include...
  Naples, Marco Island, Golden Gate Estates, Naples Park, Cape
  Romano, Belle Meade, Marco Island Airport, Naples Manor, Golden
  Gate, East Naples, Lely Resort, West Toll Gate On Alligator Alley,
  Vineyards, North Naples, Pelican Bay, Lely, Rookery Bay Aquatic
  Preserve, Goodland, Quail Creek Estate and Key Marco.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Although typically weak and short lived, a landfalling waterspout can
cause property damage and serious injury.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2633 8184 2633 8182 2632 8182 2632 8167
      2609 8160 2589 8161 2579 8169 2601 8182
TIME...MOT...LOC 0719Z 218DEG 20KT 2609 8200 2580 8186 2544 8195

13
Special weather statement, Feb 14, 3:35 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
335 AM EST Sun Feb 14 2021

FLZ069-070-140930-
Coastal Collier County FL-Inland Collier County FL-
335 AM EST Sun Feb 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLIER COUNTY UNTIL
430 AM EST...

* At 335 AM EST, National Weather Service meteorologists were
  tracking a strong thunderstorm near Cape Romano, or 10 miles south
  of Marco Island, moving north at 25 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Naples, Marco Island, Golden Gate Estates, Cape Romano, Belle
  Meade, Marco Island Airport, Naples Manor, Golden Gate, East
  Naples, Lely Resort, West Toll Gate On Alligator Alley, Vineyards,
  Royal Palm Hammock, North Naples, Lely, South Blocks Golde, Rookery
  Bay Aquatic Preserve, Picayune Strand State Forest, Port Of The
  Island and Intersection I-75 And Everglades Blvd.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Although typically weak and short lived, a landfalling waterspout can
cause property damage and serious injury.

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.

&&

LAT...LON 2582 8167 2589 8176 2605 8180 2628 8175
      2619 8143 2594 8151 2585 8155 2589 8163
TIME...MOT...LOC 0835Z 198DEG 23KT 2578 8175

13

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 14, 1:04 AM ESTSpecial Marine WarningMFL41 min
Feb 14, 2:14 AM ESTSpecial Marine WarningMFL46 min
Feb 14, 2:19 AM ESTSpecial Weather StatementMFLCollier41 min
Feb 14, 2:53 AM ESTSpecial Marine WarningMFL67 min
Feb 14, 4:26 AM ESTSpecial Weather StatementMFLCollier, Glades, Hendry64 min
Feb 14, 5:01 AM ESTSpecial Weather StatementMFLCollier29 min
Feb 14, 5:27 AM ESTSpecial Weather StatementMFLGlades93 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.